Alert archive / California / Wind Advisories in 2007

Wind Advisory 152, NWS Los Angeles, CA

December 30, 2007

NWS Los Angeles, CA issued this wind advisory at Dec 30, 2007, 3:44 PM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2007, 3:44 PM PST (23:44 UTC)
Expired
Dec 31, 2007, 3:08 AM PST
In force
11 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 302349
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
344 PM PST SUN DEC 30 2007

...STRONG OFFSHORE WINDS TO AFFECT PORTIONS OF LOS ANGELES AND
VENTURA COUNTIES...

.A WINTER STORM OVER THE NORTHWEST UNITED STATES WILL DEPOSIT COLD
AIR INTO THE GREAT BASIN...AND ALLOW STRONG HIGH PRESSURE TO FORM AT
THE SURFACE. THIS HIGH PRESSURE AREA WILL CREATE STRONG AND GUSTY
SANTA ANA WINDS ACROSS MUCH OF SOUTHERN CALIFORNIA BEGINNING THIS
AFTERNOON AND LASTING THROUGH TUESDAY. THESE WINDS HAVE ALREADY
BEGUN IN THE ANTELOPE VALLEY AND INTERSTATE 5 CORRIDOR IN THE MOUNTAINS.
WINDS ARE EXPECTED TO INCREASE IN AREAL COVERAGE AND INTENSITY
ACROSS THE ADVISORY AREA OVERNIGHT. THE WINDS ARE THEN EXPECTED TO
SPREAD INTO THE VALLEYS AND PORTIONS OF THE COASTAL SECTIONS ON
MONDAY... AND AN EXTENSION OF THE WIND ADVISORY WILL LIKELY BE
NEEDED FOR THESE AREAS. THIS EVENT WILL PEAK MONDAY NIGHT THROUGH
EARLY TUESDAY MORNING...AND GUSTS MAY REACH INTO THE 60 MPH RANGE
OVER THE MOUNTAINS AND SANTA CLARITA VALLEY. THESE WINDS ARE
EXPECTED TO WEAKEN QUICKLY TUESDAY AFTERNOON AND EVENING.

CAZ059-310500-
/O.NEW.KLOX.WI.Y.0152.071230T2344Z-071231T0500Z/
ANTELOPE VALLEY-
344 PM PST SUN DEC 30 2007

...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50
MPH WILL CONTINUE THROUGH THIS EVENING. THE STRONGEST WINDS ARE EXPECTED
TO BE FOCUSED OVER THE WESTERN PORTION OF THE ANTELOPE VALLEY.
THE GUSTY WINDS WILL LIKELY CREATE AREAS OF BLOWING DUST AND SAND
WHICH COULD LOCALLY REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE
AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ053-054-310600-
/O.EXT.KLOX.WI.Y.0151.071230T2344Z-080101T0400Z/
/O.CON.KLOX.HW.A.0001.080101T0400Z-080101T1700Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
344 PM PST SUN DEC 30 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PST MONDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PST MONDAY. A HIGH
WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING. 

AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS
TO 50 MPH WILL CONTINUE THROUGH THIS EVENING ACROSS THE INTERSTATE
5 CORRIDOR...BECOMING NORTH TO NORTHEAST 25 TO 40 MPH WITH GUSTS
TO 55 MPH AFTER MIDNIGHT. THE STRONGEST WINDS TONIGHT WILL BE FOCUSED
THROUGH THE INTERSTATE 5 CORRIDOR. THESE WINDS WILL PEAK MONDAY
NIGHT INTO TUESDAY MORNING...AND COULD PRODUCE DAMAGING WIND GUSTS
NEAR 65 MPH DURING THAT TIME. THESE WINDS WILL BEGIN TO WEAKEN
LATE TUESDAY MORNING INTO THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

CAZ088-310600-
/O.CON.KLOX.WI.Y.0151.071231T0800Z-080101T0400Z/
/O.CON.KLOX.HW.A.0001.080101T0400Z-080101T1700Z/
SANTA CLARITA VALLEY-
344 PM PST SUN DEC 30 2007

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM PST
MONDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM PST
MONDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH TUESDAY MORNING. 

NORTH TO NORTHEAST WINDS BETWEEN 20 AND 35 MPH WITH GUSTS TO 45 MPH
WILL FORM AFTER MIDNIGHT. THESE WINDS WILL PEAK MONDAY NIGHT INTO
TUESDAY MORNING...AND COULD PRODUCE DAMAGING WIND GUSTS NEAR 60 MPH
DURING THAT TIME. THE WINDS WILL BEGIN TO WEAKEN LATE TUESDAY
MORNING INTO THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

CAZ046-310600-
/O.CON.KLOX.WI.Y.0151.071231T1100Z-080101T0400Z/
/O.CON.KLOX.HW.A.0001.080101T0400Z-080101T1700Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
344 PM PST SUN DEC 30 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 PM PST MONDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 PM PST MONDAY. A
HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING. 

AREAS OF NORTH TO NORTHEAST WINDS BETWEEN 20 AND 35 MPH WITH GUSTS
TO 50 MPH WILL FORM LATER TONIGHT THROUGH PASSES AND CANYONS. THESE
WINDS WILL PEAK MONDAY NIGHT INTO TUESDAY MORNING...AND COULD
PRODUCE DAMAGING WIND GUSTS NEAR 60 MPH DURING THAT TIME...
ESPECIALLY OVER THE WESTERN PORTIONS. THE WINDS WILL BEGIN TO WEAKEN
LATE TUESDAY MORNING INTO THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

GOMBERG/KITTELL
2 follow-up statements
000 
WWUS76 KLOX 310505
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
905 PM PST SUN DEC 30 2007

...STRONG OFFSHORE WINDS TO AFFECT PORTIONS OF LOS ANGELES AND VENTURA
COUNTIES THROUGH TUESDAY...

.A WINTER STORM OVER THE NORTHWEST UNITED STATES WILL DEPOSIT COLD
AIR INTO THE GREAT BASIN...AND ALLOW STRONG HIGH PRESSURE TO FORM AT
THE SURFACE. THIS HIGH PRESSURE AREA WILL CREATE STRONG AND GUSTY
SANTA ANA WINDS ACROSS MUCH OF SOUTHERN CALIFORNIA THROUGH
TUESDAY. STRONG NORTHWEST TO NORTH WINDS HAVE ALREADY DEVELOPED
THIS EVENING ACROSS THE INTERSTATE 5 CORRIDOR AND WESTERN PORTIONS
OF THE ANTELOPE VALLEY. WINDS ARE EXPECTED TO BECOME MORE NORTHEASTERLY
OVERNIGHT AND INCREASE IN AREAL COVERAGE AND INTENSITY ON MONDAY.
THE WIND ADVISORY IS NOW BEING EXPANDED TO COVER ALL COASTAL AND VALLEY
AREAS OF LOS ANGELES AND VENTURA COUNTIES. THIS SANTA ANA WIND EVENT
WILL PEAK MONDAY NIGHT THROUGH TUESDAY MORNING...AND GUSTS MAY
EXCEED 60 MPH OVER THE MOUNTAINS AND SANTA CLARITA VALLEY...PROMPTING
THE HIGH WIND WATCH FOR THESE LOCATIONS. WINDS ARE EXPECTED TO
DIMINISH TUESDAY AFTERNOON AND EVENING.

CAZ044-045-311115-
/O.EXB.KLOX.WI.Y.0151.071231T1100Z-080101T2000Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
905 PM PST SUN DEC 30 2007

...WIND ADVISORY IN EFFECT FROM 3 AM MONDAY TO 12 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM MONDAY TO 12 PM PST TUESDAY.

AREAS OF NORTHEAST WINDS WILL INCREASE TO 20 TO 35 MPH WITH LOCAL
GUSTS TO 50 MPH ON MONDAY BELOW PASSES AND CANYONS. WINDS ARE
EXPECTED TO INCREASE SLIGHTLY MONDAY NIGHT INTO TUESDAY
MORNING...WITH PEAK GUSTS OF 55 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ047-311115-
/O.EXB.KLOX.WI.Y.0151.071231T1100Z-080101T2000Z/
LOS ANGELES COUNTY VALLEYS-
905 PM PST SUN DEC 30 2007

...WIND ADVISORY IN EFFECT FROM 3 AM MONDAY TO 12 PM PST TUESDAY FOR
THE SAN FERNANDO VALLEY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY FOR THE SAN FERNANDO VALLEY...WHICH IS IN EFFECT FROM 3 AM
MONDAY TO 12 PM PST TUESDAY.

AREAS OF NORTH TO NORTHEAST WINDS WILL INCREASE ON MONDAY TO 20
TO 30 MPH WITH LOCAL GUSTS TO 40 MPH IN THE SAN FERNANDO VALLEY.
WINDS ARE EXPECTED TO INCREASE SLIGHTLY MONDAY NIGHT INTO TUESDAY
MORNING...WITH PEAK GUSTS OF 45 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

CAZ040-311115-
/O.EXB.KLOX.WI.Y.0151.071231T1100Z-080101T2000Z/
VENTURA COUNTY COAST-
905 PM PST SUN DEC 30 2007

...WIND ADVISORY IN EFFECT FROM 3 AM MONDAY TO 12 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM MONDAY TO 12 PM PST TUESDAY.

AREAS OF NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH LOCAL
GUSTS TO 45 MPH ON MONDAY...WITH STRONG WINDS ANTICIPATED THROUGH
TUESDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ041-311115-
/O.EXB.KLOX.WI.Y.0151.071231T1100Z-080101T2000Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
905 PM PST SUN DEC 30 2007

...WIND ADVISORY IN EFFECT FROM 3 AM MONDAY TO 12 PM PST TUESDAY
FROM MALIBU TO HOLLYWOOD HILLS...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM MONDAY TO 12 PM PST TUESDAY.

AREAS OF NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH
LOCAL GUSTS TO 40 MPH ON MONDAY BELOW PASSES AND CANYONS FROM
MALIBU TO THE HOLLYWOOD HILLS. WINDS ARE EXPECTED TO INCREASE
SLIGHTLY MONDAY NIGHT INTO TUESDAY MORNING...WITH PEAK GUSTS OF 45
MPH POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ059-311115-
/O.EXT.KLOX.WI.Y.0152.000000T0000Z-071231T1200Z/
ANTELOPE VALLEY-
905 PM PST SUN DEC 30 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY FOR WESTERN
PORTIONS...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST MONDAY. 

AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO
50 MPH WILL CONTINUE TONIGHT ACROSS WESTERN PORTIONS OF THE
ANTELOPE VALLEY. THE GUSTY WINDS WILL LIKELY CREATE AREAS OF
BLOWING DUST AND SAND WHICH COULD LOCALLY REDUCE VISIBILITIES TO
LESS THAN A QUARTER MILE AT TIMES ACROSS WESTERN PORTIONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ053-054-311115-
/O.CON.KLOX.WI.Y.0151.000000T0000Z-080101T0400Z/
/O.CON.KLOX.HW.A.0001.080101T0400Z-080101T1700Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
905 PM PST SUN DEC 30 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST MONDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST MONDAY. A HIGH WIND
WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING.

AREAS OF NORTH WINDS 25 TO 40 MPH WITH LOCAL GUSTS TO 55 MPH WILL
CONTINUE THIS EVENING ACROSS THE INTERSTATE 5 CORRIDOR...BECOMING
NORTHEAST ACROSS THE AREA OVERNIGHT. THESE WINDS WILL PEAK MONDAY
NIGHT INTO TUESDAY MORNING...AND COULD PRODUCE DAMAGING WIND GUSTS
NEAR 65 MPH DURING THAT TIME. THESE WINDS WILL BEGIN TO DIMINISH
SOME TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

CAZ088-311115-
/O.CON.KLOX.WI.Y.0151.071231T0800Z-080101T0400Z/
/O.CON.KLOX.HW.A.0001.080101T0400Z-080101T1700Z/
SANTA CLARITA VALLEY-
905 PM PST SUN DEC 30 2007

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM PST
MONDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM PST
MONDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH TUESDAY MORNING. 

NORTH TO NORTHEAST WINDS BETWEEN 20 AND 35 MPH WITH GUSTS TO 45 MPH
WILL FORM AFTER MIDNIGHT. THESE WINDS WILL PEAK MONDAY NIGHT INTO
TUESDAY MORNING...AND COULD PRODUCE DAMAGING WIND GUSTS NEAR 60 MPH
DURING THAT TIME. THE WINDS WILL BEGIN TO DIMINISH TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

CAZ046-311115-
/O.CON.KLOX.WI.Y.0151.071231T1100Z-080101T0400Z/
/O.CON.KLOX.HW.A.0001.080101T0400Z-080101T1700Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
905 PM PST SUN DEC 30 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 PM PST MONDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 PM PST MONDAY. A
HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING. 

AREAS OF NORTH TO NORTHEAST WINDS BETWEEN 20 AND 35 MPH WITH GUSTS
TO 50 MPH WILL FORM LATER TONIGHT THROUGH PASSES AND CANYONS. THESE
WINDS WILL PEAK MONDAY NIGHT INTO TUESDAY MORNING...AND COULD
PRODUCE DAMAGING WIND GUSTS NEAR 60 MPH DURING THAT TIME...
ESPECIALLY OVER THE WESTERN PORTIONS. THE WINDS WILL BEGIN TO 
DIMINISH TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

GOMBERG
000 
WWUS76 KLOX 311108
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
308 AM PST MON DEC 31 2007

...STRONG OFFSHORE WINDS TO AFFECT PORTIONS OF LOS ANGELES AND
VENTURA COUNTIES THROUGH TUESDAY...

.STRONG HIGH PRESSURE OVER NEVADA WILL CREATE STRONG AND GUSTY
SANTA ANA WINDS ACROSS MUCH OF SOUTHERN CALIFORNIA THROUGH
TUESDAY. THIS SANTA ANA EVENT WILL PEAK OVERNIGHT AND TUESDAY
MORNING...AND GUSTS MAY EXCEED 60 MPH OVER THE MOUNTAINS AND SANTA
CLARITA VALLEY WHERE HIGH WIND WATCHES ARE IN EFFECT. WINDS ARE
EXPECTED TO DIMINISH TUESDAY AFTERNOON AND EVENING.

CAZ059-311215-
/O.CAN.KLOX.WI.Y.0152.000000T0000Z-071231T1200Z/
ANTELOPE VALLEY-
308 AM PST MON DEC 31 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. 

THE WINDS HAVE DIMINISHED TO BELOW ADVISORY THRESHOLDS.

$$

CAZ053-054-311830-
/O.CON.KLOX.WI.Y.0151.000000T0000Z-080101T0400Z/
/O.CON.KLOX.HW.A.0001.080101T0400Z-080101T1700Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
308 AM PST MON DEC 31 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. A
HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING. 

AREAS OF NORTH WINDS 25 TO 40 MPH WITH LOCAL GUSTS TO 55 MPH WILL
BECOME NORTHEAST TOWARDS DAWN. THESE WINDS WILL PEAK TONIGHT INTO
TUESDAY MORNING...AND COULD PRODUCE DAMAGING WIND GUSTS NEAR 65
MPH DURING THAT TIME. THESE WINDS WILL BEGIN TO DIMINISH SOME
TUESDAY AFTERNOON

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

CAZ088-311830-
/O.CON.KLOX.WI.Y.0151.000000T0000Z-080101T0400Z/
/O.CON.KLOX.HW.A.0001.080101T0400Z-080101T1700Z/
SANTA CLARITA VALLEY-
308 AM PST MON DEC 31 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. A
HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING. 

NORTH TO NORTHEAST WINDS BETWEEN 20 AND 35 MPH WITH GUSTS TO 45 MPH
WILL CONTINUE THROUGH THE DAY. THESE WINDS WILL PEAK TONIGHT AND
TUESDAY MORNING...AND COULD PRODUCE DAMAGING WIND GUSTS NEAR 60
MPH DURING THAT TIME. THE WINDS WILL BEGIN TO DIMINISH TUESDAY
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

CAZ046-311830-
/O.CON.KLOX.WI.Y.0151.000000T0000Z-080101T0400Z/
/O.CON.KLOX.HW.A.0001.080101T0400Z-080101T1700Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
308 AM PST MON DEC 31 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. A
HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING.

AREAS OF NORTH TO NORTHEAST WINDS BETWEEN 20 AND 35 MPH WITH GUSTS
TO 50 MPH WILL CONTINUE THROUGH PASSES AND CANYONS. THESE WINDS
WILL PEAK TONIGHT AND LAST INTO TUESDAY MORNING...AND COULD PRODUCE
DAMAGING WIND GUSTS NEAR 60 MPH DURING THAT TIME...ESPECIALLY OVER
THE WESTERN PORTIONS. THE WINDS WILL BEGIN TO DIMINISH TUESDAY
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

CAZ044-045-311830-
/O.CON.KLOX.WI.Y.0151.000000T0000Z-080101T2000Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
308 AM PST MON DEC 31 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST TUESDAY. 

AREAS OF NORTHEAST WINDS WILL INCREASE TO 20 TO 35 MPH WITH LOCAL
GUSTS TO 50 MPH THIS MORNING BELOW PASSES AND CANYONS. WINDS ARE
EXPECTED TO INCREASE SLIGHTLY TONIGHT INTO TUESDAY MORNING...
WITH PEAK GUSTS OF 55 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ047-311830-
/O.CON.KLOX.WI.Y.0151.000000T0000Z-080101T2000Z/
LOS ANGELES COUNTY VALLEYS-
308 AM PST MON DEC 31 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST TUESDAY. 

AREAS OF NORTH TO NORTHEAST WINDS WILL INCREASE TODAY TO 20 TO 30
MPH WITH LOCAL GUSTS TO 40 MPH IN THE SAN FERNANDO VALLEY. WINDS ARE
EXPECTED TO INCREASE SLIGHTLY MONDAY NIGHT INTO TUESDAY MORNING...
WITH PEAK GUSTS OF 45 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ040-311830-
/O.CON.KLOX.WI.Y.0151.000000T0000Z-080101T2000Z/
VENTURA COUNTY COAST-
308 AM PST MON DEC 31 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST TUESDAY. 

AREAS OF NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH LOCAL
GUSTS TO 45 MPH TODAY...WITH STRONG WINDS ANTICIPATED THROUGH
TUESDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ041-311830-
/O.CON.KLOX.WI.Y.0151.000000T0000Z-080101T2000Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
308 AM PST MON DEC 31 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST TUESDAY. 

AREAS OF NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH
LOCAL GUSTS TO 40 MPH THIS MORNING BELOW PASSES AND CANYONS FROM
MALIBU TO THE HOLLYWOOD HILLS. WINDS ARE EXPECTED TO INCREASE
SLIGHTLY TONIGHT INTO TUESDAY MORNING...WITH PEAK GUSTS OF 45
MPH POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 30, 2:30 PM PST, 1 hour 14 minutes earlier.

Area forecast discussion, Dec 30, 2:30 PM PST, 1 hour 14 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
230 PM PST SUN DEC 30 2007

.SHORT TERM (TODAY-WEDNESDAY)...
MOSTLY CLEAR SKIES OVER MOST OF THE AREA...WITH A FEW EXCEPTIONS.
MOIST NORTHERLY FLOW HAS ALSO ALLOWED A FAIR AMOUNT OF MOISTURE TO
BANK AGAINST THE NRN MOUNTAIN SLOPES AND THE INTERIOR PORTIONS OF
SLO AND SBA COUNTIES. NO RAIN OR SNOW OBSERVATIONS HAVE COME...BUT
SATELLITE IMAGES SUGGEST THAT SOME LIGHT SHOWERS PROBABLY OCCURRED
IN ISOLATED AREAS...JUST NOT IN AMOUNTS HIGH ENOUGH TO MEASURE. A
LITTLE BIT OF STRATUS STILL LINGERS NEAR THE LA COAST...AND SHOULD
LOITER AROUND THROUGH MUCH OF THE NIGHT BEFORE CLEARING OUT EARLY
MON MORNING. TEMPS ARE UP FROM YESTERDAY OVER MOST OF THE
AREA...SAVE THOSE VALLEY AREAS STILL UNDER THOSE PESKY CLOUDS
SPILLING IN FROM THE SAN JOAQUIN VALLEY.

OFFSHORE EVENT STILL LOOKS ON TRACK TO BEGIN TONIGHT IN THE
MOUNTAINS AND FOOTHILLS OF LA AND VTU COUNTIES. A WINTER WEATHER
SYSTEM OVER THE NORTHWEST UNITED STATES WILL ALLOW COLD AIR ALOFT TO
STREAM OVER THE GREAT BASIN. A RESULTING 1040 MB HIGH WILL BUILD
OVER NRN NEVADA LATER TONIGHT...THEN CONTINUE TO BUILD TO A 1056 MB
HIGH AS IT MOVES INTO WRN COLORADO BY TUESDAY MORNING. THIS HIGH
DOES MOVE MORE QUICKLY TO THE EAST THAN TYPICAL EVENTS...BUT THE
OVERALL STRENGTH OF THE HIGH AND THE RELATIVE CONSISTENCY OF THE
LAST NUMBER OF MODEL RUNS LOOKS TO MAKE THIS A SLAM DUNK WIND
ADVISORY FOR MOST OF LA AND VTU COUNTY BY MONDAY. WINDS WILL START
OFF IN THE MOUNTAINS AND SANTA CLARITA VALLEY TONIGHT...THEN SPREAD
INTO THE LA AND VTU VALLEYS MONDAY MORNING. THE COASTAL AREAS WILL
LIKELY ALSO NEED TO BE ADDED TO THE LIST OF ADVISORIES...FOR THE
AREAS FROM THE HOLLYWOOD HILLS THROUGH VENTURA. STILL NOT SOLD ON
THIS EVENT REACHING HIGH WIND WARNING CRITERIA WITH GUSTS OVER 58
MPH...AS THE UPPER SUPPORT IS ANYTHING BUT STELLAR. WITH THAT
SAID...DUE TO THE STRENGTH OF THE SURFACE HIGH AND THE SOLID RIDGE
ALOFT...WENT AHEAD AND ISSUED A HIGH WIND WATCH OVER THE MOUNTAINS
OF LA AND VTU COUNTIES AS WELL AS THE SANTA CLARITA VALLEY FOR THE
PEAK OF THE EVENT MONDAY NIGHT.

MONDAY THROUGH AT LEAST TUESDAY LOOKS TO BE A CRITICAL FIRE WEATHER
DAY...AS TEMPS SHOULD GO ABOVE NORMAL AND THE AIRMASS WILL DRY
SIGNIFICANTLY. DUE TO THE EXCESS MOISTURE ON THE WINDWARD SIDE OF
THE MOUNTAINS...IT SHOULD TAKE A BIT LONGER THAN USUAL TO DRY THINGS
OUT...SO THE START OF THE FIRE WEATHER WATCH HAS BEEN DELAYED A BIT.
OFFSHORE FLOW WILL WEAK ON WEDNESDAY AS A WEAK UPPER LEVEL LOW
PASSES OVER HEAD...AND THE MID LEVEL FLOW SWINGS MORE SOUTH TO SOUTH
EASTERLY. TEMPS SHOULD COOL AS A RESULT ON WED.

.LONG TERM (THURSDAY-SUNDAY)...
A 530 DM LOW IS STILL FORECASTED TO SWING AROUND A DEEP LOW OVER THE
GULF OF ALASKA AND MOVE CLOSE TO THE NRN CA COAST WEDNESDAY NIGHT.
THIS WILL ALLOW A DEEP LAYER OF SOUTHERLY FLOW TO FORM OVER CENTRAL
AND SOUTHERN CALIFORNIA WED NIGHT AND THU. BOTH THE GFS AND ECMWF
CONTINUE TO SHOW SOLID AGREEMENT WITH THE OVERALL TRACK AND MOISTURE
WITH THIS SYSTEM...WITH THE ONLY MAJOR DISAGREEMENT INVOLVED IN
ABOUT 12 HRS OF TIMING. EITHER WAY...LOOKS LIKELY FOR RAIN OVER THE
ENTIRE AREA EITHER ON THURSDAY...EITHER DURING THE DAY OR THE NIGHT.
BUMPED POPS UP TO LIKELY CAT AS A RESULT. THIS RAIN EVENT LOOKS TO
BE FAIRLY WARM IN NATURE WITH HIGH SNOW LEVELS AS MUCH OF THE
MOISTURE IS TAGGED TO COME FROM THE SOUTH. THIS BIT OF MOISTURE IS
THE WILDCARD AS TO HOW MUCH RAIN WE WILL GET. IF THE GFS IS RIGHT
WITH A DEEP LAYER STREAMING UP FROM THE SOUTH...WIDESPREAD RAINFALL
IN EXCESS OF ONE INCH SEEMS LIKELY...BUT MODELS OFTEN STRUGGLE WITH
THIS AND WILL HAVE TO WAIT AND SEE IF IT MATERIALIZES. A COLD FRONT
BEHIND THIS SOUTHERLY FLOW WILL MOVE IN ON FRI...WITH ANOTHER YET
MUCH COLDER SYSTEM RIGHT BEHIND IT LATE SAT INTO SUN. AS A
RESULT...THE FORECAST HAS CHANCE OF PRECIP THROUGH THE WEEKEND.

&&

.AVIATION...30/1850Z
A BIT OF RESIDUAL MOISTURE HAS RESULTED IN LOW CLOUD AND FOG
FORMATION ACROSS SEVERAL OF THE COASTAL TAF SITES. KLAX...KLGB AND
KOXR MAY HAVE DIFFICULTY IN AVOIDING THE OCCASIONAL BKN SKY COVER
FOR THE NEXT FEW HOURS. THE SOUTHERN COAST WILL PROBABLY STRUGGLE A
BIT WITH A LINGERING MARINE LAYER TONIGHT BEFORE THE BUILDING
OFFSHORE FLOW KICKS ALL THE LOW CLOUDS WELL OFFSHORE SOMETIME IN THE
EARLY MORNING HOURS. SUFFICE IT TO SAY THAT THIS WILL BE A
RELATIVELY LOW CONFIDENCE FORECAST. OTHER TAF SITES SHOULD REMAIN
CLOUD FREE THROUGH MONDAY...EXCEPT FOR KPRB WHICH COULD HAVE ANOTHER
BOUT OF LOW CLOUDS AND FOG IN THE MORNING.

KLAX...LOW CLOUDS AND FOG WILL LINGER NEAR THE COAST THROUGH THE
DAY...WITH A LOW CONFIDENCE POSSIBILITY OF OCCASIONAL BKN SKIES THIS
AFTERNOON. THE LOW CLOUDS AND FOG WILL MOVE IN EARLY THIS EVENING
AND CONTINUE UNTIL EARLY MONDAY MORNING WHEN THE OFFSHORE FLOW
PUSHES THE LOW CLOUDS BACK OUT TO SEA. VFR CONDITIONS ARE EXPECTED
FOR THE REST OF THE DAY.

KBUR...VFR CONDITIONS THROUGH MONDAY. POSSIBLE GUSTY NORTH TO
NORTHEAST WINDS MONDAY MORNING.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH (SEE LAXNPWLOX).
FIRE WEATHER WATCH (SEE LAXRFWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...KITTELL
AVIATION...SWEET

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 30, 6:00 AM PST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST SUN DEC 30 2007

CAZ034>041-044>047-051>054-059-087-088-311400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PST SUN DEC 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

STRONG WINDS WILL CREATE HAZARDS FOR MOTORISTS MONDAY AND TUESDAY.
THESE STRONG WINDS WILL ALSO CREATE A HAZARDOUS FIRE WEATHER
ENVIRONMENT.

NO HAZARDOUS WEATHER IS EXPECTED ON WEDNESDAY.

A POTENTIALLY MAJOR STORM SYSTEM COULD BRING HAZARDOUS AMOUNTS OF
RAINFALL TO THE AREA THURSDAY THROUGH SATURDAY ALONG WITH HAZARDOUS
WINTER WEATHER CONDITIONS IN THE MOUNTAINS.

* FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 2:29 PM PSTWind AdvisoryLOXLos Angeles67 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.